Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 380, NWS Tulsa, OK

June 11, 2011LeFlore County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 11, 2011, 2:20 PM CDT for LeFlore County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2011, 2:20 PM CDT (19:20 UTC)
Expired
Jun 11, 2011, 3:00 PM CDT
In force
40 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 51 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.3 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2011-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1495 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2011-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1495 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
825 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

064 
WUUS54 KTSA 111920
SVRTSA
OKC079-112000-
/O.NEW.KTSA.SV.W.0380.110611T1920Z-110611T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
220 PM CDT SAT JUN 11 2011

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 300 PM CDT

* AT 214 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
  HODGEN...MOVING NORTHEAST AT 5 MPH.

  STORM HAZARDS INCLUDE...
  QUARTER SIZE HAIL...
  WIND GUSTS TO 60 MPH...

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...HEAVENER
  RUNESTONE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3483 9465 3505 9445 3493 9444 3473 9445
      3473 9446
TIME...MOT...LOC 1921Z 229DEG 6KT 3481 9449

$$
2 follow-up statements
012 
WWUS54 KTSA 111948
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
248 PM CDT SAT JUN 11 2011

OKC079-112000-
/O.CON.KTSA.SV.W.0380.000000T0000Z-110611T2000Z/
LE FLORE OK-
248 PM CDT SAT JUN 11 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
EASTERN LE FLORE COUNTY...

AT 245 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HEAVENER
RUNESTONE STATE PARK...MOVING NORTHEAST AT 5 MPH.

STORM HAZARDS INCLUDE...
NICKEL SIZE HAIL...
WIND GUSTS TO 65 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...HEAVENER
RUNESTONE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3493 9444 3475 9445 3483 9465 3497 9453
TIME...MOT...LOC 1948Z 228DEG 5KT 3485 9455

$$
830 
WWUS54 KTSA 112002
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
302 PM CDT SAT JUN 11 2011

OKC079-112012-
/O.EXP.KTSA.SV.W.0380.000000T0000Z-110611T2000Z/
LE FLORE OK-
302 PM CDT SAT JUN 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LE FLORE COUNTY
EXPIRES AT 300 PM CDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS TO 50 MPH...PENNY SIZE HAIL...AND HEAVY RAIN WILL STILL 
BE POSSIBLE WITH THIS STORM.

TO REPORT PREVIOUS HAIL OR WIND DAMAGE...HAVE THE NEAREST LAW
ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN TULSA.

LAT...LON 3493 9444 3475 9445 3483 9465 3497 9453
TIME...MOT...LOC 1948Z 228DEG 5KT 3485 9455

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 12:10 PM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Jun 11, 12:10 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1210 PM CDT SAT JUN 11 2011

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 18Z TAFS... GENERALLY... VFR CONDITIONS WILL PREVAIL AT
ALL TAF SITES THROUGHOUT THE FORECAST PERIOD. HOWEVER... THERE
WILL BE A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS TO AFFECT
ANY SITE. THIS HAS BEEN COVERED WITH TEMPO GROUPS. SITE KBVO WILL
ALSO HAVE A CHANCE FOR THUNDERSTORMS EARLY SUNDAY MORNING... WHICH
HAS BEEN INCLUDED WITH PROB30 GROUPS.

&&

.PREV DISCUSSION... /ISSUED 1100 AM CDT SAT JUN 11 2011/

..UPDATE...

DISCUSSION...
LINGERING LOW CLOUDS HAVE ALMOST COMPLETELY DISSIPATED ACROSS THE
REGION... LEAVING ONLY SCATTERED CIRRUS OVERHEAD. HOURLY TEMPS AND
DEWPOINTS ARE RUNNING CLOSE TO THE FORECAST GRIDS AT THIS HOUR. AM
STILL ANTICIPATING SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE
REGION LATER THIS AFTERNOON. NO CHANGES TO THE CURRENT FORECAST
ARE NECESSARY AT THIS TIME.

PREV DISCUSSION... /ISSUED 548 AM CDT SAT JUN 11 2011/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY EARLY AFTERNOON
ACROSS PORTIONS OF EASTERN OKLAHOMA/NORTHWEST ARKANSAS NEAR VICINITY
OF STALLED BOUNDARY. MVFR CONDITIONS WILL BE LIKELY IN THE STRONGER
STORMS. OTHERWISE...PATCHY LIGHT FOG WILL BE POSSIBLE IN A FEW
LOCATIONS LATE TONIGHT...PRIMARILY WHERE PRECIPITATION OCCURS THIS
AFTERNOON.

PREV DISCUSSION... /ISSUED 301 AM CDT SAT JUN 11 2011/

DISCUSSION...
FRONTAL BOUNDARY EXTENDS FROM CENTRAL MISSOURI ACROSS EXTREME
NORTHEAST OKLAHOMA AND INTO SOUTHWEST OKLAHOMA THIS MORNING.
THUNDERSTORM COMPLEX THAT WAS ACROSS SOUTHWEST OKLAHOMA FRIDAY
EVENING CONTINUES TO DIMINISH AS IT MOVES INTO EASTERN OKLAHOMA
THIS MORNING. THE FRONT WILL CONTINUE TO SLOWLY SAG TO THE
SOUTH THROUGH THIS AFTERNOON BEFORE STALLING OUT. ADDITIONAL
THUNDERSTORMS WILL BE POSSIBLE ALONG THE FRONT THIS AFTERNOON
AND INTO THIS EVENING. ANY THUNDERSTORMS THAT DEVELOP WILL
HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE WITH WIND
GUSTS TO AROUND 60 AND HAIL THE MAIN CONCERN. SLIGHTLY COOLER
TEMPERATURES ARE EXPECTED NORTH OF THE FRONTAL BOUNDARY
TODAY.

THE FRONT WILL MOVE NORTH AS A WARM FRONT ON SUNDAY PUTTING
AN END TO THE CHANCES OF SHOWERS AND THUNDERSTORMS AS
HIGH PRESSURE BUILDS AT THE SURFACE AND ALOFT. THIS WILL
ALLOW TEMPERATURES TO CLIMB INTO THE LOWER TO MIDDLE 90S
SUNDAY THROUGH TUESDAY BEFORE ANOTHER FRONTAL BOUNDARY
IS ABLE TO MOVE INTO THE REGION. WILL KEEP LOW END POPS
IN THE FORECAST TUE NIGHT INTO THURSDAY MORNING AS AN
ASSOCIATED MID-LEVEL TROF MOVES ACROSS THE PLAINS AND INTO
THE MID-WEST.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...99
LONG TERM....99
AVIATION...06
Hazardous weather outlook, Jun 11, 1:00 PM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT SAT JUN 11 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT SAT JUN 11 2011

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...MID AFTERNOON.

DISCUSSION...
A QUASI-STATIONARY FRONT WILL STRETCH ACROSS THE AREA THIS AFTERNOON...
PROVIDING THE FOCUS FOR SCATTERED THUNDERSTORM DEVELOPMENT. A FEW
OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING
WINDS. THE ATMOSPHERE WILL BEGIN TO STABILIZE AFTER SUNSET WITH
THE SEVERE THREAT EVENTUALLY DIMINISHING. IN ADDITION... A FEW
STORMS THAT DEVELOP WELL WEST OF THE REGION COULD MOVE INTO FAR
NORTHEAST OKLAHOMA OVERNIGHT TONIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...HIGH WIND POTENTIAL...DANGEROUS HEAT POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...HIGH WIND POTENTIAL.

EXTENDED DISCUSSION...
A FEW THUNDERSTORMS COULD BE ONGOING ACROSS FAR NORTHEAST
OKLAHOMA SUNDAY MORNING BEFORE SHIFTING EAST. LIMITED THUNDERSTORM
CHANCES WILL BE BACK IN THE FORECAST TUESDAY INTO WEDNESDAY AS
ANOTHER WEAK COLD FRONT PUSHES INTO THE AREA. OTHERWISE... ABOVE
NORMAL TEMPERATURES WILL CONTINUE.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:08 PM CDTSpecial Weather StatementTSAOsage37 min
Jun 10, 7:20 PM CDTSevere Thunderstorm WarningTSAOsage55 min
Jun 10, 8:37 PM CDTSpecial Weather StatementTSACreek53 min
Jun 10, 9:38 PM CDTSpecial Weather StatementTSACreek37 min
Jun 11, 2:32 PM CDTSpecial Weather StatementTSAHaskell28 min
Jun 11, 2:58 PM CDTSpecial Weather StatementTSAHaskell47 min
Jun 11, 2:59 PM CDTSpecial Weather StatementTSALeFlore46 min
Jun 11, 3:46 PM CDTSpecial Weather StatementTSALeFlore, Sequoyah44 min
Jun 11, 4:10 PM CDTSpecial Weather StatementTSAHaskell35 min
Jun 11, 4:17 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore58 min
Jun 11, 4:59 PM CDTSpecial Weather StatementTSAPittsburg46 min
Jun 11, 5:03 PM CDTSpecial Weather StatementTSAOkfuskee27 min
Jun 11, 5:24 PM CDTAreal Flood AdvisoryTSALeFlore3 hr
Jun 11, 5:26 PM CDTAreal Flood AdvisoryTSAHaskell2 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.